|Should I be concern???
Sep 2, 2003
I started treatment 2 months ago, my VL went down from 100,000 to 350 and my CD4 is 480. I'm on Sustiva and Trizivir. Is it possible that I will start developing Lipodystrophy? I'm 28, and very healthy, all my tests are at normal levels. I'm very concern with this issue.
Thanks for all your adviced...
Response from Ms. Fields-Gardner
Lipodystrophy has been one of the main concerns discussed in starting medications. Medications are one piece of the puzzle, but not the only one. And, multiple risk factors could predispose you to developing this problem (risk factors interact and can make your chances worse). It will be worth watching the things that are seen as risk factors for lipodystrophy routinely. It appears that not everyone reacts the same way to the same medications and other risk factors, so the possibilities for the development of lipodystrophy could be unique to your situation.
So, risk factors to watch include lab values of blood lipids (triglycerides, total cholesterol, LDL cholesterol, HDL cholesterol) and glucose intolerance (fasting glucose, insulin levels). You should also look to your family history to find if you may have a higher risk for diabetes or heart disease. Look at your other medications (if any) to see what risk they may add. List out other risk factors you can do something about such as diet, physical activity, smoking, alcohol, and others.
Once you go through your list of risk factors and make the decision to reduce as many as possible (getting older is an unchangable risk factor, but smoking is a changable one), then you need to work with your physician to adjust your treatments and strategies to maintain your body composition as you go along. Monitoring should include some objective measures of your body dimensions, which can sometimes show change before you notice them in the mirror. A dietitian can get some circumferences and subcutaneous fat-folds and you can do some measuring yourself (see link below).
3 drugs vs 4 drugs
- Blood In Urine After Anal Sex Worried I Have HIV
- Enlarged Lymph Nodes After Blowjob Worried I Have HIV
- Itchy Skin After Anal Sex Condom Broke Sign Of HIV AIDS
- Pain In Urethra After Anal Sex Without Condom Does It Mean I Have HIV
- Swollen Glands After Having Sex During Period Worried I Have HIV
- Antibiotics Used To Treat Gonorrhea And Chlamydia
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.